Alert archive / Kansas / Tornado Warnings in 2006
Tornado Warning 10, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Sep 21, 2006, 5:11 PM CDT for Mitchell County, Kansas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 21, 2006, 5:11 PM CDT (22:11 UTC)
- Expired
- Sep 21, 2006, 6:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Mitchell County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 5:55 PM CDT | FUNNEL CLOUD | 5 S Simpson, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1584 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGID 212211 TORGID KSC123-212300- /O.NEW.KGID.TO.W.0010.060921T2211Z-060921T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HASTINGS NE 511 PM CDT THU SEP 21 2006 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * TORNADO WARNING FOR... EASTERN MITCHELL COUNTY IN NORTH CENTRAL KANSAS * UNTIL 600 PM CDT * AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES SOUTHEAST OF VICTOR...OR ABOUT 10 MILES NORTH OF LINCOLN...MOVING NORTH AT 20 MPH. * THE TORNADO WILL BE NEAR... ASHERVILLE AND SIMPSON BY 550 PM CDT BELOIT BY 555 PM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 3922 9832 3921 9792 3956 9793 3954 9827 $$ AWJ
3 follow-up statements
000 WWUS53 KGID 212221 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 521 PM CDT THU SEP 21 2006 KSC123-212300- /O.CON.KGID.TO.W.0010.000000T0000Z-060921T2300Z/ MITCHELL KS- 521 PM CDT THU SEP 21 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR EASTERN MITCHELL COUNTY... AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES EAST OF VICTOR...OR ABOUT 16 MILES NORTH OF LINCOLN...MOVING NORTH AT 25 MPH. THE TORNADO WILL BE NEAR... ASHERVILLE AND SIMPSON BY 540 PM CDT BELOIT BY 545 PM CDT SCOTTSVILLE BY 600 PM CDT IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. OTHERWISE...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3922 9832 3921 9792 3956 9793 3954 9827 $$ AWJ
000 WWUS53 KGID 212244 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 543 PM CDT THU SEP 21 2006 KSC123-212300- /O.CON.KGID.TO.W.0010.000000T0000Z-060921T2300Z/ MITCHELL KS- 543 PM CDT THU SEP 21 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR EASTERN MITCHELL COUNTY... AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BELOIT...OR ABOUT 25 MILES NORTH OF LINCOLN...MOVING NORTH AT 25 MPH. THE TORNADO WILL BE NEAR... BELOIT BY 550 PM CDT SCOTTSVILLE BY 600 PM CDT A FUNNEL CLOUD WAS REPORTED NEAR GLEN ELDER AT 539 PM WITH THIS LINE OF STORMS. LAT...LON 3922 9832 3921 9792 3956 9793 3954 9827 $$ AWJ
000 WWUS53 KGID 212258 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 558 PM CDT THU SEP 21 2006 KSC123-212308- /O.EXP.KGID.TO.W.0010.000000T0000Z-060921T2300Z/ MITCHELL KS- 558 PM CDT THU SEP 21 2006 ...THE TORNADO WARNING FOR EASTERN MITCHELL COUNTY EXPIRES AT 600 PM CDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...AND NO LONGER POSES A THREAT. LAT...LON 3922 9832 3921 9792 3956 9793 3954 9827 $$ AWJ
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Sep 21, 3:18 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Sep 21, 3:18 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 318 PM CDT THU SEP 21 2006 .SHORT TERM...ONGOING CONVECTION NEAR INTENSE UPPER AND SURFACE LOW SPAWNING AN ISOLATED TORNADO EARLIER...AND SMALL HAIL AND GUSTY WINDS. THE RISK IS ASSOCIATED WITH BRIEF WEDGE OF CLEARING ALONG LEADING EDGE OF ROTATION NEAR CENTER OF THE LOW. MINI-SUPERCELL SET UP HAS STRUGGLED A BIT FURTHER NORTH...AS CLEARING HAS BEEN LIMITED. EVENING SHIFTERS WILL WATCH CLOSE. AS FOR THE FORECAST BEYOND ABOUT 3 HOURS...THE UPPER LOW IS PROGGED QUICKLY TO ROLL NORTHEAST...AND LIFT SHOWERS AND THUNDERSTORMS ACROSS THE CWFA AS THE EVENING AND OVERNIGHT PROGRESS. SOUTHERN ZONES WILL BE PRIMARILY RAIN FREE BY LATE EVENING. AS THE LOW LIFTS...ISENTROPIC DOWNGLIDE TAKES HOLD...AND RAINFALL AMOUNTS THEN 36 TO 48 HOURS WILL BE SMALL. BEST SHOT APPEARS TO BE FRIDAY EVENING...AS NEXT SHORT WAVE SLIDES ACROSS THE CWFA. SMALL CHANCE AGAIN SATURDAY...BUT NOT A RAIN OUT. TEMPERATURES BELOW NORMAL THROUGH AT LEAST SATURDAY. .LONG RANGE...12Z SUNDAY THROUGH THURSDAY. MAIN CONCERNS FOR THIS FORECAST PERIOD WILL BE A SURFACE FRONT THAT MOVES THROUGH LATE TUESDAY AND TUESDAY NIGHT. SUNDAY AND MONDAY A SURFACE HIGH TO THE SOUTHWEST WITH NORTHWEST FLOW ACROSS THE FORECAST AREA. TEMPERATURES WILL REMAIN COOL ON SUNDAY...BUT EXPECT THAT SOME WARMING WILL OCCUR ON MONDAY WITH SOME WARM ADVECTION. WITH WARM ADVECTION AND SOME HEATING AHEAD OF THE COLD FRONT...TUESDAY WILL BE EVEN WARMER. THE COLD FRONT IS EXPECTED TO MOVE THROUGH THE FORECAST AREA LATE TUESDAY AFTERNOON AND NIGHT. MODELS ARE RELATIVELY SHORT ON MOISTURE AND THE UPPER SUPPORT IS NOT VERY STRONG. HAVE CONTINUED WITH A DRY FORECAST...BUT WILL HAVE TO KEEP AN EYE ON IT. TEMPERATURES WILL COOL BACK OFF AGAIN FOR WEDNESDAY AND THURSDAY AFTER THE COLD FRONT MOVES THROUGH. .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 21, 4:39 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 439 PM CDT THU SEP 21 2006 NEZ039>041-046>049-061>064-074>077-084>087-221200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL- HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER- NUCKOLLS-THAYER- 439 PM CDT THU SEP 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS SOUTH CENTRAL NEBRASKA THIS EVENING. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ006-007-018-019-221200- SMITH-JEWELL-OSBORNE-MITCHELL- 439 PM CDT THU SEP 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL KANSAS MOSTLY ALONG AND EAST OF HIGHWAY 281. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY THIS EVENING. HAIL TO THE SIZE OF NICKELS...WINDS TO 55 MPH AND TORNADOES ARE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH 7 PM. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005-017-NEZ060-072-073-082-083-221200- PHILLIPS-ROOKS-DAWSON-GOSPER-PHELPS-FURNAS-HARLAN- 439 PM CDT THU SEP 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS MOSTLY ALONG AND WEST OF A LINE FROM LEXINGTON TO STOCKTON. .DAY ONE...TONIGHT. SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE PRIMARY HAZARDS ARE SMALL HAIL...GUSTY WINDS AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 7 PM. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Sep 21, 3:25 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
325 PM CDT THU SEP 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TORNADO 7 E VICTOR 39.25N 98.15W
09/21/2006 MITCHELL KS TRAINED SPOTTER
JUST WEST OF HIGHWAY 14 IN SOUTHERN MITCHELL COUNTY
&&
MONTEFUSCOLocal storm report, Sep 21, 3:36 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
336 PM CDT THU SEP 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM TORNADO 4 SW BELOIT 39.42N 98.16W
09/21/2006 MITCHELL KS LAW ENFORCEMENT
TORNADO SPOTTED ON THE GROUND NEAR 250 RD...7 MILES SOUTH
OF SOLOMON RAPIDS
&&
MONTEFUSCOLocal storm report, Sep 21, 4:03 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
403 PM CDT THU SEP 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TORNADO 2 NE BELOIT 39.49N 98.08W
09/21/2006 MITCHELL KS LAW ENFORCEMENT
ROPE TORNADO ON THE GROUND AT ROAD 320 AND F
&&
MONTEFUSCOLocal storm report, Sep 21, 4:08 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
408 PM CDT THU SEP 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TORNADO 1 NE BELOIT 39.48N 98.09W
09/21/2006 MITCHELL KS LAW ENFORCEMENT
TORNADO ON THE GROUND ON HIGHWAY 14 AND E ROAD
&&
MONTEFUSCOLocal storm report, Sep 21, 4:10 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
410 PM CDT THU SEP 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TORNADO 7 E VICTOR 39.25N 98.15W
09/21/2006 MITCHELL KS TRAINED SPOTTER
JUST WEST OF HIGHWAY 14 IN SOUTHERN MITCHELL COUNTY
0332 PM TORNADO 4 SW BELOIT 39.42N 98.16W
09/21/2006 MITCHELL KS LAW ENFORCEMENT
TORNADO SPOTTED ON THE GROUND NEAR 250 RD...7 MILES SOUTH
OF SOLOMON RAPIDS
0400 PM TORNADO 2 NE BELOIT 39.49N 98.08W
09/21/2006 MITCHELL KS LAW ENFORCEMENT
ROPE TORNADO ON THE GROUND AT ROAD 320 AND F
0408 PM TORNADO 1 NE BELOIT 39.48N 98.09W
09/21/2006 MITCHELL KS LAW ENFORCEMENT
TORNADO ON THE GROUND ON HIGHWAY 14 AND E ROAD
&&
MONTEFUSCOLocal storm report, Sep 21, 4:13 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
413 PM CDT THU SEP 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TORNADO 3 N BELOIT 39.51N 98.11W
09/21/2006 MITCHELL KS LAW ENFORCEMENT
TORNADO ON THE GROUND ALONG HIGHWAY 14...A HALF MILE
NORTH OF D ROAD
&&
MONTEFUSCOThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 3:16 PM CDT | Tornado Warning | GID | Mitchell | 44 min |
| Sep 21, 3:50 PM CDT | Tornado Warning | GID | Jewell | 40 min |
| Sep 21, 3:53 PM CDT | Tornado Warning | GID | Mitchell | 29 min |
| Sep 21, 4:16 PM CDT | Tornado Warning | GID | Mitchell | 27 min |
Nearby
Tornado Warnings in Kansas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.